Jump to content

Photo

100 mg Minocycline...should I up the dosage myself?


This topic has been archived. This means that you cannot reply to this topic.
8 replies to this topic

#1 Tasha90

Tasha90

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 726
    Blog Entries: 3
    Likes: 0
About Me
  • Joined: 17-March 07

Posted 13 August 2007 - 07:09 PM

Okay so I take 50 mg of minocycline 2x a day for a total of 100 mg (yay i can add). Last time I was at the doctor I asked if he would up the dosage but he said no, because it is potent enough. I want 200 mg DAMNIT! (or at least 150!) Should I start taking 3 or 4 pills rather than 2 a day? My only concern is that it will make the prescription run out sooner and when I need a new bottle, I'll get in trouble with my parents and my doctor for taking more.
"If you are reading this then this warning is for you. Every word you read of this useless fine print is another second off your life. Don't you have other things to do? Is your life so empty that you honestly can't think of a better way to spend these moments? Or are you so impressed with authority that you give respect and credence to all who claim it? Do you read everything you're supposed to read? Do you think everything you're supposed to think? Buy what you're told you should want? Get out of your apartment. Meet a member of the opposite sex. Stop the excessive shopping and masturbation. Quit your job. Start a fight. Prove you're alive. If you don't claim your humanity you will become a statistic. You have been warned..." -- Fight Club

#2 RedEks

RedEks

    New Member

  • Members
  • Posts & Likes
    Posts: 10
    Likes: 0
About Me
  • Joined: 03-July 07

Posted 18 August 2007 - 02:00 AM

I generally wouldn't advise going against the advice of a trained physician. I mean sure all they have are those fancy diplomas and years of experience, but you go ahead and do it anyways glare.gif No really, don't do it without talking to him about it.

I myself take 200mg(100mg 2x a day), but if anything it was to stop a massive flare up that came outta nowhere. One day I had nothing and within a few days I had like 10 cysts. I went for a follow up and I'm still taking 2x a day(he didn't really say anything about changing it), but maybe it's because I've taken Mino 100mg 1x a day for 2 years prior to this double dosage.

My topic is a couple ones below yours, if you wanna see what 200mg a day for 17 days will do to you.(it actually cleared up couple days earlier, but I posted them at 17 days)

But honestly...you may have your clear skin but nobody will trust you with your medicine anymore. Maybe your parents will enforce a strict rule where THEY will hand you your one pill a day, if you can't be responsible with the medication. It leads to more trouble then it's worth.

They could be total hard-asses and just stop buying you medication altogether. My parents have used that one me, to get me to do things I didn't wanna do. If you don't do blah blah blah, we're not getting you anymore medication. It works. glare.gif

#3 xyrophobe

xyrophobe

    New Member

  • Members
  • Posts & Likes
    Posts: 14
    Likes: 0
About Me
  • Joined: 06-October 05

Posted 20 August 2007 - 08:57 PM

I just picked up a prescription for minocyn today, and my doctor said because I'm not very big (female - about 120lbs, 5'7ish) that 100g once a day would be enough. So unless you're pretty big/built you can probably stick with the 100g/day (better not to over-do it anyways, with antibiotics...)
I'm excited/anxious to see how things work out.... I hope there's not a big initial breakout though, I've been using Differin cream once a day for the past 8-9 weeks and it was horrible for the first 4-6 weeks... and I'm starting at a new school in a week!
Good luck with things - and listen to your doctor!

#4 All4Him

All4Him

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Joined: 15-August 08

Posted 15 August 2008 - 07:31 PM

If your acne isn't going away and you're on antibiotics you may want to consider that your acne may really be a fungal infection of the hair follicles. A yeast overgrowth can manifest in the hair follicles (fungal folliculitis) and appear deievingly like acne, to the point of fooling the doctors (0f course they don't like to hear that). Anyway, antibiotics actually create a prime ground for the fugnus to grow and what is often seen is acne getting worse with the use of antibiotics, or at least acne not going away. Look into the possibility you may have a fungal infection instead of a bacterial one, if so an antifungal pill and antifungal topical are going to make it go away. And if it's fungal increasing antibiotics will only make it worse.
Blessings.

QUOTE (AsSpottedAsADalmation @ Aug 13 2007, 07:09 PM) <{POST_SNAPBACK}>
Okay so I take 50 mg of minocycline 2x a day for a total of 100 mg (yay i can add). Last time I was at the doctor I asked if he would up the dosage but he said no, because it is potent enough. I want 200 mg DAMNIT! (or at least 150!) Should I start taking 3 or 4 pills rather than 2 a day? My only concern is that it will make the prescription run out sooner and when I need a new bottle, I'll get in trouble with my parents and my doctor for taking more.



#5 *me*

*me*

    New Member

  • Members
  • Posts & Likes
    Posts: 17
    Likes: 0
About Me
  • Joined: 31-July 11

Posted 10 August 2011 - 01:51 PM

Hi!
Can anyone else comment on whether going from 100mg once per day to twice per day has helped?
Did anyone initially break out worse when starting an increased dose?
How long does it take to see the results of a specific dose?
Thanks!


#6 cervantes86

cervantes86

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 452
    Likes: 21
About Me
  • Joined: 29-August 06

Achievements

     

Posted 20 September 2011 - 09:45 AM

iam taking 75 mg twice daily, for a total of 150 mg a day. i hope thats enough...iam a big guy thats 200 lbs.

#7 Chestercool

Chestercool

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 418
    Likes: 24
About Me
  • Joined: 13-May 11

Posted 27 November 2011 - 07:54 PM

My derm prescribes me 100 mg of doxycycline, im taking 200 mg. If your research says 200 mg of monocycline isnt dangerous...go ahead, trust yourself
My log might be helpful for you,check it out!! Posted Imagehttp://www.acne.org/...stic-pics-incl/

-I controlled my acne after cutting off whey protein, after 4 months it came back.
-Then i tried an strict paleo diet, it worked. But the ocassional few pimples didnt let my PIH fade
-I wasnt happy with my routine, coudnt drink with my friends, eat different food and the worst: i was loosing confidence
-When my PIH was fading, i broke out, because i tried vitamin C to end with the ocassional pimples, which might cause stomach irritation=break out
- I wasnt happy because of my diet, just broke out, and i started accutane asap.

- Currently, im taking accutane even thought my acne is mild, but with persistant PIH, just few weeks left, no more pimples anymore.


"If i had a wish, i woudnt ask for flawless skin, I'd ask for the maxium of confidence"
Poeple think they are going to be happy and confident if they get rid of their acne...well..they are totally wrong

#8 LillyMay77

LillyMay77

    LillyMay

  • Veteran Members
  • Posts & Likes
    Posts: 304
    Likes: 2
About Me
  • Joined: 30-September 10

Achievements

     

Posted 05 June 2012 - 05:34 AM

Listen to your derm. I took 100mg for a year straight, and never had even one zit. An entire year clear. I am 5'3 and 100 pds.

Edited by LillyMay77, 05 June 2012 - 05:37 AM.

God grant me the serenity
to accept the things I cannot change;
courage to change the things I can;
and wisdom to know the difference.

 

 

 


#9 Norvegicus

Norvegicus

    New Member

  • Members
  • Posts & Likes
    Posts: 19
    Likes: 1
About Me
  • Joined: 07-April 12

Posted 08 June 2012 - 01:55 AM

Follow your doctor's orders. Reasons:

1. Pharmacies will not refill prescriptions early*, so you will probably run out of pills, and that definitely won't be good for your acne. A low constant dose is better than a high dose followed by nothing. In fact, taking antibiotics in a non-routine manner is the best way to engender antibiotic resistance.

2. If you get caught disobeying your doctor, your doctor will lose trust in you and be annoyed, and it will generally strain the relationship.

3. You should take drugs exactly as directed by a competent physician**. There are many reasons not to prescribe drugs for yourself - even doctors are told not to prescribe to themselves, though they are free to break that rule.

* Pharmacies will refill prescriptions a few days early, but not 15 days early. Also, it depends on exactly how your doctor wrote the prescription - did they write "1 tab PO bid" or just "qty 60 tabs"? If the former, they will only fill it once a month, if the latter, the pharmacy won't know how often to refill it.

** One major exception: You can stop taking a drug if it causes severe side effects. This isn't necessarily an exception, because your doctor would want you to do this. You should call your doctor immediately in this case.

Addendum:

4. Studies consistently find that 100 mg/day of minocycline is enough. More drug is not necessarily better, but it is likely to increase side effects such as nausea or tooth discoloration. In fact, 50 mg/day minocycline might be just as effective as 100 mg/day. Sadly, there are no head-to-head studies with low dose tetracyclines. I am seeing very positive results with just 40 mg/day of doxycycline: My log.